Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 45, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 28, 1999, 9:29 PM EDT for Carbon County, Monroe County, Pennsylvania. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 1999, 9:29 PM EDT (01:29 UTC)
- Expired
- Jul 28, 1999, 10:10 PM EDT
- In force
- 41 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:40 PM EDT | Thunderstorm Wind | Albrightsville, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPHL 290128 RRA SVRPHL PAC025-089-290210- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 929 PM EDT WED JUL 28 1999 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CARBON COUNTY IN PENNSYLVANIA. WESTERN MONROE COUNTY IN PENNSYLVANIA. * UNTIL 1010 PM EDT. * AT 920 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF BLAKESLEE... MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... BLAKESLEE AT 935 PM EDT. LAKE HARMONY AT 945 PM EDT. THIS IS A DANGEROUS STORM. MOVE INSIDE A STRONG BUILDING AND DO NOT STAND NEAR WINDOWS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DO NOT DRIVE YOUR CAR WHERE WATER COVERS THE ROADWAY. THE WATER MAY BE DEEPER THAN YOU THINK. IF CAUGHT IN RISING FLOOD WATERS... ABANDON YOUR CAR QUICKLY AND MOVE TO HIGHER GROUND. FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. .END DI/AMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:00 PM EDT, 7 hours 29 minutes earlier.
Area forecast discussion, Jul 28, 2:00 PM EDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 200 PM EDT WED JUL 28 1999 WE KEEP NW FLOW ALOFT THRU FRI WITH SEVERAL S/W TROFS MVG THRU. CURRENT CNVCTN WRN PA...ALONG WK NRLY STNRY FNT...XPCTD TO SAG SE THRU THIS EVNG. CELLS FRMG TWR DRIER AIR TO E SEEM TO DSPT. OMEGA MX MVS THRU SRN DE BFR 06Z TNGT. MAY BE WEAK FNTL WV ASSOC W UPR S/W. WILL GO WITH HIEST POPS DE/NE MD. OTRW 30%. 2ND OMEGA MX MVS ACROSS ERN PA TWRD MIDDAY THU THEN OFF SE COAST BY THU EVNG. MAY BE WORTH ANOTHER 30%...MAYBE HIR FAR SE AREAS. 3RD S/W SOMETIME FRI. HARD TO KEEP TRACK OF TROFS MVG THRU AREA SINCE WE SEEM TO BE LOCKED INTO A SEMI PERMANENT LEE SIDE TROF...BUT NO APPRNT FROPAS XPCTD THRU FRI. GUIDANCE KIND OF LATE BUT SEE NO REAL PROBLEMS WITH TEMPS IN GENERAL. .PHI...NONE. NPC
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:44 PM EDT | Severe Thunderstorm Warning | PHI | Monroe | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.